Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 1, 2020, 5:00 PM EDT for 4 counties in Virginia. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 5:00 PM EDT (21:00 UTC)
- Expired
- Jul 1, 2020, 6:57 PM EDT
- In force
- 117 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chesterfield County, VA, City of Richmond, VA, Hanover County, VA, Henrico County, VA
The radar
The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WGUS51 KAKQ 012100
FFWAKQ
VAC041-085-087-760-020000-
/O.NEW.KAKQ.FF.W.0009.200701T2100Z-200702T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
500 PM EDT Wed Jul 1 2020
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
North Central Chesterfield County in central Virginia...
South Central Hanover County in central Virginia...
Northwestern Henrico County in central Virginia...
The City of Richmond in central Virginia...
* Until 800 PM EDT.
* At 500 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Richmond, University Of Richmond, Virginia Union University,
Tuckahoe, Downtown Richmond, Virginia Commonwealth University, Bon
Air, Mechanicsville, Highland Springs, Lakeside, Laurel, Glen
Allen, East Highland Park, Wyndham, Dumbarton, Greendale, Roslyn
Hills, Solomons Store, Longdale and Chamberlayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 3770 7763 3771 7759 3771 7755 3770 7749
3768 7740 3763 7737 3758 7737 3756 7735
3754 7736 3751 7742 3750 7750 3750 7754
3749 7758 3748 7758 3748 7761 3757 7763
3758 7762 3759 7762 3760 7764 3764 7765
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Fisher1 follow-up statement
035
WGUS71 KAKQ 012257
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
657 PM EDT Wed Jul 1 2020
VAC041-085-087-760-012307-
/O.CAN.KAKQ.FF.W.0009.000000T0000Z-200702T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chesterfield VA-Hanover VA-Henrico VA-City of Richmond VA-
657 PM EDT Wed Jul 1 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL CHESTERFIELD,
SOUTH CENTRAL HANOVER AND NORTHWESTERN HENRICO COUNTIES AND THE CITY
OF RICHMOND...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3770 7763 3771 7759 3771 7755 3770 7749
3768 7740 3763 7737 3758 7737 3756 7735
3754 7736 3751 7742 3750 7750 3750 7754
3749 7758 3748 7758 3748 7761 3757 7763
3758 7762 3759 7762 3760 7764 3764 7765
$$
FisherWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 4:12 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 1, 4:12 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 412 PM EDT Wed Jul 1 2020 .SYNOPSIS... An upper level low over New England will start to move offshore overnight, with surface high pressure building in from the northwest for Thursday and Friday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... As of 300 PM EDT Wednesday... This afternoon there is an upper low over the northeast with the trough axis roughly draped across the Mid Atlantic. At the surface, there is high pressure over the great lakes and weak low pressure over central NC. Scattered showers and thunderstorms have increased in coverage as expected this afternoon. Continue to carry roughly 40- 50% chance across the area through 00Z, and then back off to slight chance to chance from 00-06Z. MLCAPE values over 2000 J/kg and sufficient mid level flow will allow some of the storms to be on the stronger side. SPC continues to have a marginal risk for severe weather today over most of the area. Damaging winds and large hail are the primary threats. Low temps tonight in the mid to upper 60s. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... As of 300 PM EDT Wednesday... The upper level low will move off the coast on Thursday, with the trough axis moving east of our area. Surface high pressure over the western Great Lakes will be in control, with N/NW flow aloft. To our south, a stationary boundary will be positioned over the Carolina's with weak low pressure off the NC coast. Most of the area will be rain free with just a slight chance of an afternoon or early evening shower/thunderstorm mainly over NE NC. High temps will be in the mid to upper 80s. High pressure will still be in control on Friday. Some weak energy to the north may sneak an isolated shower or storm to the MD eastern shore late in the day. Otherwise, the vast majority of the region will be dry and hot, with high temps in the low to mid 90s. Rain chances increase a bit on Saturday as a back door cold front sneaks into the region from the north. Carrying just slight chance to chance pops, mainly for the afternoon and early evening. High temps on Saturday in the mid 80s across the eastern shore to lower 90s inland. Low temps Friday and Saturday morning in the upper 60s to lower 70s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 300 PM EDT Wednesday... Much of the forecast late weekend into the first part of next week will hinge on the development of a low over the FL panhandle that will ride up the SE coast early in the week. While both the GFS and the ECMWF keep the bulk of the moisture to the east of the center, the resulting moist S/SE LL flow across our area will result in daily shower/storm chances Sunday through mid week. Temperatures remain seasonal with high temps each day in the upper 80s to lower 90s, and low temps in the upper 60s to lower 70s. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 110 PM EDT Wednesday... Scattered showers and thunderstorms this afternoon and evening will result in brief periods of flight restrictions when convection is over or near the terminals. Winds outside of convection are light and variable. Guidance is hinting at patchy fog overnight but mainly west of RIC, so for now will leave any mention of fog out. Mainly VFR on Thursday outside of a slight chance of convection in the afternoon/early evening. Drier conditions Friday, with VFR expected. && .MARINE... As of 415 PM EDT Wednesday... Flow over the regions will be weak through Saturday. Winds will be variable and less than 10 kt (outside of thunderstorms). Thunderstorms are across the coastal waters this afternoon with locally gusty winds. Thunderstorms are not expected from Thursday to Sunday. High pressure will build in from the northeast Saturday night. Winds will become NE 10-15 kt Saturday night and Sunday. Waves in bay the will remain around 1 ft and seas will be 1-3 ft through he forecast period. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...CMF NEAR TERM...CMF SHORT TERM...CMF LONG TERM...CMF AVIATION...CMF MARINE...CP
Hazardous weather outlook, Jul 1, 4:02 PM EDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 402 PM EDT Wed Jul 1 2020 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-022015- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 402 PM EDT Wed Jul 1 2020 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Scattered showers and thunderstorms expected this afternoon and evening. Some of these storms may contain damaging winds and large hail. Isolated flooding is possible, especially in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 1, 4:07 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM MARINE TSTM WIND 1 WSW CAPE CHARLES 37.26N 76.03W
07/01/2020 M44 MPH ANZ632 VA MESONET
MESONET STATION XPLT PLANTATION FLATS.
&&
JMSpecial weather statement, Jul 1, 4:14 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
414 PM EDT Wed Jul 1 2020
VAZ048-012100-
Fluvanna-
414 PM EDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FLUVANNA COUNTY...
At 413 PM EDT, a strong thunderstorm was located near Lake
Monticello, or 8 miles south of Charlottesville, moving southeast at
25 mph.
Wind gusts up to 45 mph and pea size hail are possible with this
storm.
Locations impacted include...
Palmyra, Fork Union, Lake Monticello, Columbia, Dixie, Nahor, Shores,
Central Plains, Bremo Bluff, Antioch, Cohasset, Hardware, Carysbrook
and Cunningham.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3796 7835 3775 7816 3775 7818 3773 7821
3769 7824 3770 7828 3771 7829 3771 7831
3772 7836 3773 7837 3773 7839 3775 7845
3782 7847
TIME...MOT...LOC 2013Z 333DEG 20KT 3792 7843
JMSpecial weather statement, Jul 1, 4:30 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
430 PM EDT Wed Jul 1 2020
VAZ089-090-523>525-012115-
Hampton/Poquoson-Surry-Newport News-York-James City-
430 PM EDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YORK...EAST CENTRAL
SURRY AND SOUTHEASTERN JAMES CITY COUNTIES...THE CITY OF HAMPTON AND
THE CITY OF NEWPORT NEWS...
At 429 PM EDT, a strong thunderstorm was located near Fort Eustis, or
7 miles east of Surry, moving east at 20 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm. In addition...Rainfall amounts of up to 1 inch are
possible with this storm.
Locations impacted include...
Newport News, Hampton, Christopher Newport University, Patrick Henry
Field, Seaford, Northampton, Busch Gardens, Lee Hall, Denbigh, Tabb,
Grove, Jamestown, Beaconsdale, Fort Eustis, Chippokes State Park,
Oriana, Hilton Village, Newport News Golf Course, Poolesville and
Oyster Point.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3715 7640 3715 7639 3701 7642 3705 7667
3707 7667 3711 7666 3714 7667 3713 7668
3709 7668 3706 7670 3707 7677 3719 7677
3719 7676 3720 7677 3723 7677 3723 7638
TIME...MOT...LOC 2029Z 276DEG 19KT 3713 7669
JMLocal storm report, Jul 1, 4:40 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
440 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST 1 WSW KIPTOPEKE STATE P 37.17N 75.99W
07/01/2020 M62 MPH NORTHAMPTON VA BUOY
KIPTOPEKE, VA.
&&
JMLocal storm report, Jul 1, 4:43 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM MARINE TSTM WIND 1 ESE BAVON 37.33N 76.27W
07/01/2020 M51 MPH MATHEWS VA MESONET
MESONET STATION XNPC NEW POINT COMFORT.
&&
JMSpecial weather statement, Jul 1, 4:55 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
455 PM EDT Wed Jul 1 2020
NCZ015>017-102-012145-
Eastern Currituck-Pasquotank-Camden-Western Currituck-
455 PM EDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAMDEN...
SOUTHEASTERN PASQUOTANK AND NORTHEASTERN CURRITUCK COUNTIES...
At 454 PM EDT, a strong thunderstorm was located over Shiloh, or near
Camden, moving east at 25 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Currituck, Grandy, Old Trap, Indiantown, Shiloh, Corolla, Belcross,
Poplar Branch, Aydlett, Gregory, Barco, Coinjock, Riddle, Waterlily,
Bertha, Goose Creek, Bartlett, Taylors Beach, Shawboro and Maple.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3620 7608 3621 7610 3639 7618 3651 7584
3642 7579 3635 7577 3625 7573 3619 7608
TIME...MOT...LOC 2054Z 253DEG 20KT 3630 7605
MillerThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:48 AM EDT | Special Weather Statement | AKQ | Goochland, Powhatan | 57 min |
| Jul 1, 2:58 AM EDT | Special Weather Statement | AKQ | Fluvanna | 62 min |
| Jul 1, 11:00 AM EDT | Special Marine Warning | AKQ | 45 min | |
| Jul 1, 12:16 PM EDT | Special Weather Statement | AKQ | Accomack | 29 min |
| Jul 1, 12:44 PM EDT | Special Weather Statement | AKQ | Northumberland | 46 min |
| Jul 1, 12:47 PM EDT | Special Weather Statement | AKQ | Essex | 43 min |
| Jul 1, 12:51 PM EDT | Special Marine Warning | AKQ | 39 min | |
| Jul 1, 12:59 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Jul 1, 1:12 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex | 48 min |
| Jul 1, 1:24 PM EDT | Special Weather Statement | AKQ | Accomack | 51 min |
| Jul 1, 1:27 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Jul 1, 1:33 PM EDT | Special Weather Statement | AKQ | King and Queen | 42 min |
| Jul 1, 1:37 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 38 min |
| Jul 1, 1:55 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Jul 1, 2:00 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Lancaster, Mathews, Middlesex | 45 min |
| Jul 1, 2:07 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 38 min |
| Jul 1, 2:12 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Jul 1, 2:15 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico | 45 min |
| Jul 1, 2:20 PM EDT | Special Weather Statement | AKQ | Prince Edward | 40 min |
| Jul 1, 2:34 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Jul 1, 2:51 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jul 1, 2:57 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 63 min |
| Jul 1, 3:04 PM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 41 min |
| Jul 1, 3:17 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City | 43 min |
| Jul 1, 3:18 PM EDT | Special Weather Statement | AKQ | Chesterfield, Powhatan | 42 min |
| Jul 1, 3:40 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry, City of Williamsburg | 30 min |
| Jul 1, 3:40 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Powhatan, City of Richmond | 50 min |
| Jul 1, 3:48 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Jul 1, 3:52 PM EDT | Special Weather Statement | AKQ | York | 38 min |
| Jul 1, 3:55 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Jul 1, 4:01 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 44 min |
| Jul 1, 4:03 PM EDT | Special Weather Statement | AKQ | Northampton | 42 min |
| Jul 1, 4:14 PM EDT | Special Weather Statement | AKQ | Fluvanna | 46 min |
| Jul 1, 4:16 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jul 1, 4:18 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 2 more | 42 min |
| Jul 1, 4:24 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 6 min |
| Jul 1, 4:24 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 24 min |
| Jul 1, 4:26 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Jul 1, 4:30 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 2 hr |
| Jul 1, 4:30 PM EDT | Special Weather Statement | AKQ | York, City of Newport News | 45 min |
| Jul 1, 4:46 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jul 1, 4:53 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Hampton, City of Newport News | 52 min |
| Jul 1, 4:58 PM EDT | Special Marine Warning | AKQ | 49 min | |
| Jul 1, 5:04 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Virginia Beach | 41 min |
| Jul 1, 5:09 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Surry, Sussex | 51 min |
| Jul 1, 5:11 PM EDT | Areal Flood Advisory | AKQ | City of Norfolk, City of Virginia Beach | 24 min |
| Jul 1, 5:29 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 31 min |
| Jul 1, 5:35 PM EDT | Flash Flood Warning | AKQ | City of Norfolk, City of Virginia Beach | 2 hr |
| Jul 1, 5:35 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Jul 1, 5:39 PM EDT | Special Marine Warning | AKQ | 37 min | |
| Jul 1, 5:52 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 53 min |
| Jul 1, 6:06 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 39 min |
| Jul 1, 6:27 PM EDT | Special Marine Warning | AKQ | 63 min |
Nearby
Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.